Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ducky8989

Question about retinoid IB!

Recommended Posts

I've been on tazorac for a couple days and so far I've experienced no irritation at all and no new breakouts. How long does it generally take to experience the peeling and the initial breakout that everyone talks about?

I've been using a LOT of moisturizer and I'm also on benzaclin and minocycline.. is it possible that the combination of these things will keep the irritation and IB at bay?

Share this post


Link to post
Share on other sites

anyone else have any feedback about this? i'm now on day 4 of tazorac with no irritation or breakouts, do most people that experience peeling or an initial breakout from retinoids start to get it this early or is it too soon to tell?

Share this post


Link to post
Share on other sites

way to early to tell.

usually most people see an initial breakout period around 3 weeks.

a retinoid really only starts working in 6-8 weeks. since this is how long it takes usually for acne to form, it takes this long for a retinoid to clear most people up, if it works for their skin.

some people think they see an improvement in a few days or a week but technically because of the way a retinoid works, it is impossible that taz, differin or retin a can make a difference in a few days.

the fact you are also on an antibiotic should help though!

Share this post


Link to post
Share on other sites
way to early to tell.

usually most people see an initial breakout period around 3 weeks.

a retinoid really only starts working in 6-8 weeks. since this is how long it takes usually for acne to form, it takes this long for a retinoid to clear most people up, if it works for their skin.

some people think they see an improvement in a few days or a week but technically because of the way a retinoid works, it is impossible that taz, differin or retin a can make a difference in a few days.

the fact you are also on an antibiotic should help though!

THANK YOU! That's what I suspected. Will starting off slow (only using taz every other day or every few days) lower my chances of getting an initial breakout or does it make no difference?

Share this post


Link to post
Share on other sites

I'm starting to consider holding off on using tazorac until September and just use the benzaclin for the next few months. I have an internship this summer with a PR firm that I'm hoping to work for after college and appearance will be VERY important so I don't want to be going through a terrible initial breakout right when I need to look good. I don't start for another month so my other option would be to try the tazorac for the next 4 weeks and if I start breaking out badly stop using it and restart after the internship is over. My only fear is if I do that and the IB is really bad it might be too late to heal up in time. Any advice would be greatly appreciated!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×